A subscription is required to access this article.
The classical Gagliardo–Nirenberg interpolation inequality is a well-known estimate which gives, in particular, an estimate for the Lebesgue norm of intermediate derivatives of functions in Sobolev spaces. We present an extension of this estimate into the scale of the general rearrangement-invariant Banach function spaces with the proof based on the Maz’ya’s pointwise estimates. As corollaries, we present the Gagliardo–Nirenberg inequality for intermediate derivatives in the case of triples of Orlicz spaces and triples of Lorentz spaces. Finally, we promote the scaling argument to validate the optimality of the Gagliardo–Nirenberg inequality and show that the presented estimate in Orlicz scale is optimal.
Cite this article
Alberto Fiorenza, Maria Rosaria Formica, Tomáš G. Roskovec, Filip Soudský, Gagliardo–Nirenberg Inequality for rearrangement-invariant Banach function spaces. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 30 (2019), no. 4, pp. 847–864DOI 10.4171/RLM/872